MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1035-B
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal iliac artery (iia) using ruby coils and lantern delivery microcatheter (lantern).It was noted that the patient¿s anatomy was slightly tortuous.During the procedure, the physician experienced resistance while advancing a ruby coil through the lantern and, therefore, the physician decided to remove the ruby coil.While retracting, the ruby coil unintentionally detached inside of the microcatheter.Therefore, the lantern containing the detached ruby coil was removed and the coil was flushed out.The procedure was completed using pod packing coils (pod pc) and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed a detached embolization coil.Further evaluation revealed that the pet lock was separated, and the pull tube was retracted on the proximal end of the pusher assembly.If the ruby coil is forcefully mishandled during retracting from the microcatheter, damages such as these may occur.If the pet lock is separated, the pull wire inside the pusher assembly ddt may likely be retracted and allowed the embolization coil to detach from the pusher assembly.The kink which was observed near the distal tip of the pusher assembly was likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10039518
Report Number3005168196-2020-00634
Device Sequence Number2813337
Product Code HCG
UDI-Device Identifier00814548018669
UDI-Public00814548018669
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C1035-B
Device Catalogue NumberRBY4C1035
Device Lot NumberF87018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer06/20/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005